MAUDE Adverse Event Report: COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL

COOK IRELAND LTD RESONANCE STENT SET; FAD STENT, URETERAL
Model Number G34111
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Renal Failure (2041)
Date of Event 08/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Both the stents got blocked and patient developed acute renal failure.Fda mdr reporting required: this event meets the criteria of an fda ¿serious injury¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ section 2.13 and 2.15 as both the stents got blocked and patient developed acute renal failure and based on the assumption that intervention would be required to remove the devices, also reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent does not drain'.
 
Additional Manufacturer Narrative
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluation: 1 x rms-060026-r devices of lot number (b)(6) involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 27th of september 2019.On evaluation of the stent had evidence of encrustation on the body and pigtail of the stent.The rms stent was cut, and encrustation debris did fall out of the cut stent, the stent was not blocked internally.Image review ¿ n/a.Document review: prior to distribution rms-060026-r devices are subjected to a visual inspection and functional checks to ensure device integrity.A review of the manufacturing records for rms-060026-r of lot number (b)(6) did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number (b)(6).The instructions for use, ifu, which accompanies this device instructs the end user to ¿ patients should be checked at regular intervals utilizing techniques such as abdominal x-ray(kub film).Patient using calcium supplements must be more closely monitored for possible stent encrustation.The stent must be removed if encrustation hampers drainage.¿ it should also be noted that the ifu lists diminished urine drainage / stent occlusion/ stent encrustation/ pain/discomfort as a known potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Root cause review: a definitive root cause could not be determined as the circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to patient condition related.The stent had evidence of encrustation present, this encrustation on the coils of the metallic stent would indicate a possible interaction with the stricture site.The patient¿s existing condition of bilateral ureteric stricture post radiotherapy could have created an environment within the patient where encrustation could have developed on the stent.The fact a previously placed stent became blocked during indwell period, would indicate the patient¿s anatomical environment maybe a contributory factor.The stricture site may have had some damaged or inflamed tissue, which due to the design of the resonance stent with an open coiled metallic stent, this tissue like material could have advanced into the lumen of stent, causing the stent to become blocked and ceased draining, this blockage of the stent could have contributed to the severe pain experienced by the patient after the insertion of the stent.A polymer stent was placed at same location once the rms stent was removed, according to the reporter, and the patient condition became stable.The polymer stent has a closed outside circumference, which would prevent tissue like material penetrating the inner lumen of the stent and this could be why this type of stent performed better within this patient than the metallic open coiled stent.As per instructions for use, diminished urine drainage/ stent occlusion/ stent encrustation and pain/discomfort are listed as a complication following the placement of the device.Summary: complaint is confirmed based on the customers testimony as the clinical setting that could impact on the functionality of the device cannot be replicated in the laboratory.According to the initial reporter, the patient developed acute renal failure when stent ceased draining, a secondary procedure was required, and different stent was placed.The patient¿s condition has improved, and they are not experiencing pain or irritation.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
Both the stents got blocked and patient developed acute renal failure.Fda mdr reporting required: this event meets the criteria of an fda ¿serious injury¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿ section 2.13 and 2.15 as both the stents got blocked and patient developed acute renal failure and based on the assumption that intervention would be requied to remove the devices, also reportable based on the device malfunction reporting precedence for this device family for the issue of ¿stent does not drain'.

Brand Name
RESONANCE STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key8968503
Report Number3001845648-2019-00454
Device Sequence Number14099560
Product Code FAD
UDI-Device Identifier10827002341118
UDI-Public(01)10827002341118(17)200919(10)C1401420
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K063742
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/19/2020
Device Model NumberG34111
Device Catalogue NumberRMS-060026-R
Device Lot NumberC1401420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/24/2019
Was the Report Sent to FDA? No
Distributor Facility Aware Date08/13/2019
Event Location Hospital
Initial Date Received by Manufacturer 08/14/2019
Supplement Date Received by Manufacturer08/14/2019
08/14/2019
Initial Report FDA Received Date09/06/2019
Supplement Report FDA Received Date10/03/2019
10/31/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;